Ice Storm, Cimarron
- When
- January 4, 6:00 PM CST to January 5, 6:00 AM CST
- Where
- Cimarron forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
A slow moving trough of low pressure in the upper atmosphere from the southwestern states combined with a very cold and moist air mass over the western Oklahoma panhandle produced one quarter of an inch of ice at Boise City.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A slow moving trough of low pressure in the upper atmosphere from the southwestern states combined with a very cold and moist air mass over the western Oklahoma panhandle produced one quarter of an inch of ice at Boise City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 4, 4:15 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CST TUE JAN 4 2005
.DISCUSSION...
LOTS GOING ON TODAY WITH WEATHER SO WILL KEEP SHORT. COLD AIR WILL
PLUNGE SWD TONIGHT AS UPPER LOW OVER SW US MOVES NEWD INTO SRN AND
CNTRL HI PLAINS BY WED MORNING. WILL RETAIN WINTER STORM WARNINGS
FOR NRN ZNS TNGT...AND FRZG RAIN ADVISORY SRN ZNS FOR TONIGHT.
MODELS BEHIND ON THE COLD AIR ALREADY SO WILL USE WITH CAUTION FIRST
PERIOD AS FAR AS BRINGING IN THE COLD AIR. LINGERING PRECIP WED
MORNING WITH SLGT CHC TO CHC POPS PLAUSIBLE...FOLLOWED BY DRY
REMAINDER OF 7 DAY PERIOD. TEMPERATURES QUITE COLD THRU THU MORNING
WITH MODERATING THEREAFTER AS BROAD LONGWAVE TROF PERSISTS IN THE
WRN US. DIFFICULT TO ASCERTAIN WHEN NEXT COLD FRONT WILL AFFECT US
LATE IN EXTENDED SO HAVE OPTED TO LEAVE OUT AT THIS TIME. ANOTHER
MINOR IMPULSE TO MOVE THRU ON FRI OR FRI NIGHT SO WILL RETAINTHE 10
POPS DURG THAT TIME FRAME. OTHERWISE...WX TO BE MORE TRANQUIL AFTER
WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO 24 28 10 39 / 80 20 0 0
BEAVER 14 18 4 35 / 80 30 0 0
BOISE CITY 13 18 4 36 / 80 20 0 0
BORGER 20 24 8 39 / 80 30 0 0
BOYS RANCH 20 24 8 39 / 80 20 0 0
CANYON 26 29 10 40 / 80 20 0 0
CLARENDON 26 31 12 41 / 80 30 0 0
DALHART 16 21 5 37 / 80 20 0 0
GUYMON 13 17 4 36 / 80 30 0 0
HEREFORD 30 30 11 40 / 80 20 0 0
LIPSCOMB 18 22 6 36 / 80 30 0 0
PAMPA 22 27 9 38 / 80 30 0 0
SHAMROCK 24 30 11 40 / 80 30 0 0
WELLINGTON 25 32 13 42 / 80 30 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR TXZ001>010.
FREEZING RAIN ADVISORY UNTIL 6 AM CST WEDNESDAY FOR TXZ011>020.
OK...WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR OKZ001>003.
&&
ANDRADETEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST TUE JAN 4 2005 OKZ001>003-TXZ001>020-051200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST TUE JAN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 6 AM CST WEDNESDAY MORNING FOR THE CENTRAL AND EASTERN OKLAHOMA AND NORTHEASTERN TEXAS PANHANDLE... ...A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM CST TONIGHT THROUGH 6 AM CST WEDNESDAY MORNING FOR THE REMAINDER OF THE NORTHERN PANHANDLES... ...A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 6 PM CST TONIGHT THROUGH 6 AM CST WEDNESDAY MORNING FOR THE SOUTHERN TEXAS PANHANDLE... A COLD AIRMASS IN PLACE OVER THE NORTHERN PANHANDLES WILL ALLOW FOR FREEZING RAIN THROUGH THIS MORNING MAINLY ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE. MUCH COLDER AIR IS EXPECTED BY TONIGHT ACROSS THE NORTHERN PANHANDLES WHERE FREEZING RAIN CHANGING TO SNOW WILL BE POSSIBLE AFTER MIDNIGHT. ACCUMULATIONS OF ICE AND/OR SNOW WILL BE POSSIBLE ACROSS THE NORTHERN PANHANDLES TODAY AND TONIGHT. A WINTER STORM WARNING HAS BEEN ISSUED FOR THE NORTHERN SECTIONS OF THE PANHANDLES FOR FREEZING RAIN. THE MUCH COLDER AIR WILL THEN PUSH INTO THE SOUTHERN TEXAS PANHANDLE OVERNIGHT TONIGHT WHERE THE RAIN IS EXPECTED TO CHANGE OVER TO FREEZING RAIN. A FREEZING RAIN ADVISORY HAS BEEN ISSUED FOR TONIGHT FOR THE SOUTHERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BROST
The national radar mosaic for the moment the first event began.
1 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437882.